MAUDE Adverse Event Report: TENEX HEALTH, INC. TENEX HEALTH TX SYSTEM - WITH TXB MICROTIP; INSTRUMENT, ULTRASONIC SURGICAL

TENEX HEALTH, INC. TENEX HEALTH TX SYSTEM - WITH TXB MICROTIP; INSTRUMENT, ULTRASONIC SURGICAL
Model Number 554-3003-001
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Interviews were conducted with the physician user, another medical advisor to tenex health, the sales distributor and other personnel at the facility.Pictures of the device were provided, although the device was discarded by the facility.It was determined that various technique steps and alerts were not properly followed.The user apparently continued using the device after aspiration was compromised and the occlusion alerts were triggered.The user also appears to have been "coring" the bone with a more forceful or deeper application than instructed and to not have been following the instructed duty cycle during operation.These three factors are believed to have caused the device overheating that led to the superficial skin burn.
 
Event or Problem Description
A patient developed a superficial skin burn following a knee procedure with the tx system and a txb microtip.The treating physician experienced excessive occlusions of the aspiration during the case an observed the handpiece to be overheating.The procedure was interrupted by the event.A dressing was applied to the burn site, and it apparently healed normally.No complications from the burn were noted at patient follow-up 1 week after the procedure.The patient still required final treatment for the initial presenting condition, however, due to the procedure interruption.

Brand Name
TENEX HEALTH TX SYSTEM - WITH TXB MICROTIP
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
TENEX HEALTH, INC.
26902 vista terrace
lake forest CA 92630 8123
MDR Report Key11532560
Report Number1000135560-2021-00022
Device Sequence Number5257775
Product Code LFL
UDI-Device Identifier00857156006093
UDI-Public00857156006093
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K181367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number554-3003-001
Device Catalogue Number554-3003-001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2021
Initial Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient Weight142